Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 19, 2006, 3:29 PM CST for 24 counties in Texas. It took effect at Mar 20, 2006, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2006, 3:29 PM CST (21:29 UTC)
- In effect from
- Mar 20, 2006, 10:00 AM CST
- Expired
- Mar 20, 2006, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 192129 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CST SUN MAR 19 2006 ...WINDY CONDITIONS EXPECTED MONDAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL CROSS THE FOUR CORNERS REGION TONIGHT AND THEN ACROSS THE SOUTH PLAINS EARLY MONDAY. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE REGION LATE MONDAY MORNING. THIS WILL YIELD SURFACE WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH OVER THE CAPROCK AND NEAR 50 MPH OVER THE ROLLING PLAINS. TXZ021>044-200530- /O.NEW.KLUB.WI.Y.0005.060320T1600Z-060321T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 329 PM CST SUN MAR 19 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR ALL OF THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE REGION LATE MONDAY MORNING. WESTERLY SURFACE WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH OVER THE CAPROCK AND 50 MPH OVER THE ROLLING PLAINS. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KW
4 follow-up statements
000 WWUS74 KLUB 192147 NPWLUB URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE LUBBOCK TX 347 PM CST SUN MAR 19 2006 ...WINDY CONDITIONS EXPECTED MONDAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL CROSS THE FOUR CORNERS REGION TONIGHT AND THEN ACROSS THE SOUTH PLAINS EARLY MONDAY. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE REGION LATE MONDAY MORNING. THIS WILL YIELD SURFACE WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH OVER THE CAPROCK AND NEAR 50 MPH OVER THE ROLLING PLAINS. TXZ021>044-200615- /O.NEW.KLUB.WI.Y.0005.060320T1600Z-060321T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 347 PM CST SUN MAR 19 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR ALL OF THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE REGION LATE MONDAY MORNING. WESTERLY SURFACE WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH OVER THE CAPROCK AND 50 MPH OVER THE ROLLING PLAINS. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KW
000 WWUS74 KLUB 200508 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1108 PM CST SUN MAR 19 2006 ...WINDY CONDITIONS EXPECTED MONDAY... .A VIGOROUS UPPER LEVEL STORM WILL MOVE INTO THE TEXAS PANHANDLE MONDAY MORNING. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE REGION LATE MONDAY MORNING. THIS WILL YIELD WESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH OVER THE CAPROCK AND NEAR 50 MPH OVER THE ROLLING PLAINS. WINDS WILL SHIFT TO THE NORTH OVER THE SOUTHWEST PANHANDLE AND SOUTH PLAINS THROUGH THE MID AFTERNOON HOURS. TXZ021>044-201315- /O.CON.KLUB.WI.Y.0005.060320T1600Z-060321T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1108 PM CST SUN MAR 19 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE REGION LATE MONDAY MORNING. WESTERLY SURFACE WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH OVER THE CAPROCK AND 50 MPH OVER THE ROLLING PLAINS. IN ADDITION TO THE STRONG WINDS...PATCHY AREAS OF BLOWING DUST WILL BE POSSIBLE...IF TOP SOILS CAN DRY OUT ENOUGH FROM THE RECENT RAINFALL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 200937 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 337 AM CST MON MAR 20 2006 ...WINDY CONDITIONS EXPECTED MONDAY... .A STRONG UPPER LEVEL LOW OVER THE FOUR CORNERS EARLY THIS MORNING WILL MOVE INTO THE TEXAS PANHANDLE BY THIS AFTERNOON. AS THIS LOW APPROACHES THE SURFACE GRADIENT IS EXPECTED TO TIGHTEN. THIS WILL BRING WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH TO THE REGION. WINDS WILL SHIFT TO THE NORTHWEST AND NORTH AS A COLD FRONT BEGINS TO MOVE THROUGH THE SOUTH PLAINS DURING THE AFTERNOON. TXZ021>044-201745- /O.CON.KLUB.WI.Y.0005.060320T1600Z-060321T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 337 AM CST MON MAR 20 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE REGION LATER THIS MORNING. WESTERLY SURFACE WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH OVER THE CAPROCK AND 50 MPH OVER THE ROLLING PLAINS. IN ADDITION TO THE STRONG WINDS...PATCHY AREAS OF BLOWING DUST WILL BE POSSIBLE...IF TOP SOILS CAN DRY OUT ENOUGH FROM THE RECENT RAINFALL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 201708 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1108 AM CST MON MAR 20 2006 ...WINDY CONDITIONS WILL CONTINUE TODAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY. A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE TO YIELD STRONG WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH ON THE CAPROCK AND 50 MPH OVER THE ROLLING PLAINS. A COLD FRONT WILL MOVE THROUGH THE SOUTH PLAINS BY EARLY EVENING. THIS WILL CAUSE A WIND SHIFT TO THE NORTH WITH SPEEDS DECREASING BELOW ADVISORY CRITERIA. TXZ021>044-210000- /O.CON.KLUB.WI.Y.0005.000000T0000Z-060321T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1108 AM CST MON MAR 20 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE OVER THE REGION THROUGH THIS AFTERNOON. WESTERLY SURFACE WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH OVER THE CAPROCK AND 50 MPH OVER THE ROLLING PLAINS ARE LIKELY. IN ADDITION TO THE STRONG WINDS...PATCHY AREAS OF BLOWING DUST WILL BE POSSIBLE...IF TOP SOILS DRY OUT ENOUGH FROM THE RECENT RAINFALL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 12:21 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 19, 12:21 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1221 PM CST SUN MAR 19 2006 .UPDATE... ALL SHORT TERM GRIDS HAVE BEEN UPDATED...PRODUCTS TO BE ISSUED SHORTLY. HAVE LOWERED MAXIMUM TEMPERATURES AND RE-ALIGNED POP/WEATHER GRIDS. CURRENT VAPOR IMAGERY SHOWS A POTENT MID/UPPER LEVEL TROUGH OVER THE WESTERN U.S. WITH AN IMPRESSIVE JET PROPAGATING NORTHEASTWARD OVER THE U.S./MEXICO BORDER REGION. LARGE BAROCLINIC LEAF/SUBTROPICAL MOISTURE PLUME IS TRANSLATING EAST OVER WEST TEXAS ATTM. WIDESPREAD RAIN HAS PERSISTED AS ISENTROPIC UPGLIDE CONTINUES ATOP THE LOW LEVEL COLD DOME OVER ALMOST ALL OF THE SOUTH PLAINS REGION. ALTHOUGH SURFACE WINDS HAVE VEERED TO THE SOUTHEAST OVER MOST OF WESTERN/CENTRAL ZONES...EFFECTIVE FRONTAL BOUNDARY REMAINS ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR. THE BEST CHANCE FOR SURFACE BASED CONVECTION/SIGNIFICANT SEVERE SEEMS TO BE SHIFTING SOUTHWARD. HAVE UPDATED THE POP/WEATHER GRIDS TO REFLECT LIKELY CATEGORY SHOWERS/STORMS OVER THE SOUTHERN HALF OF THE FA. WILL MAINTAIN THE MENTION OF SEVERE HAIL AS WAA CONTINUES AND SUFFICIENT ELEVATED INSTABILITY REMAINS POSSIBLE LATER TODAY/TONIGHT TO SUPPORT LARGE HAIL GIVEN MAGNITUDE OF FORCING/DEEP SHEAR. THE WARM SECTOR MAY SHIFT FAR ENOUGH NORTH DURING THE LATE AFTERNOON/EVENING TO SUPPORT NEAR-SURFACE BASED STORMS OVER THE FAR SOUTHERN COUNTIES. HAVE MAINTAINED A MENTION OF SEVERE WIND AS WELL AS HAIL THERE. && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE FOLLOWING ZONES: COCHRAN...CROSBY...DICKENS...GARZA...HOCKLEY... KENT...KING...LUBBOCK...LYNN...STONEWALL...TERRY...AND YOAKUM. && 17/20
Hazardous weather outlook, Mar 19, 12:44 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1244 PM CST SUN MAR 19 2006 TXZ021>044-201845- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1244 PM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING OVER THE CENTRAL AND SOUTHERN SOUTH PLAINS AND THE SOUTHERN ROLLING PLAINS. THE PRIMARY THREAT WILL BE FOR LARGE HAIL...POSSIBLY UP TO THE SIZE OF GOLFBALLS. A THREAT OF DAMAGING WINDS MAY ACCOMPANY STORMS SOUTH OF U.S. HIGHWAY 380. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NON PRECIPITATION AND FIRE WEATHER VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP MONDAY. THESE WINDS WILL USHER IN VERY DRY AIR. GIVEN SEVERAL HOURS LOW RELATIVE HUMIDITIES AND WINDY CONDITIONS...FUELS WILL AGAIN DRY TO CRITICAL LEVELS. THIS WILL LEAD TO HIGH FIRE WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT OVER THE SOUTHERN HALF OF THE OUTLOOK AREA.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:27 PM CST | Dense Fog Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.